Alert archive / Pennsylvania / Special Weather Statements in 2015
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 18, 2015, 4:21 PM EDT for Crawford County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2015, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 18, 2015, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
874
WWUS81 KCLE 182021
SPSCLE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
421 PM EDT SAT JUL 18 2015
PAZ003-182100-
CRAWFORD-
421 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CRAWFORD COUNTY...
AT 421 PM EDT...A STRONG THUNDERSTORM WAS NEAR RICEVILLE...OR 18
MILES NORTH OF OIL CITY...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...RICEVILLE...HYDETOWN AND CENTERVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4162 7982 4161 7983 4163 7989 4165 7988
4180 7982 4178 7961 4162 7961
TIME...MOT...LOC 2021Z 286DEG 16KT 4170 7976
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:28 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 18, 3:28 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 328 PM EDT SAT JUL 18 2015 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION ON SUNDAY. HIGH PRESSURE WILL BUILD OVER NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA BRIEFLY ON MONDAY BEFORE ANOTHER COLD FRONT MOVES THROUGH THE FORECAST AREA ON TUESDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... HEAT ADVISORY IS IN EFFECT THIS EVENING FOR NORTHWEST OHIO. WITH THE SHOWERS AND THUNDERSTORMS OVER THE AREA AND THE DEBRIS CLOUD FROM THIS SYSTEM...HEAT INDEX VALUES WILL NOT EXCEED ADVISORY CRITERIA. I WILL CANCEL THE HEAT ADVISORY WITH THE ISSUANCE OF THIS FORECAST. SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH THE NORTHWEST PARTS OF THE FORECAST AREA THIS AFTERNOON. THESE STORMS HAVE FORMED ON AN OUTFLOW BOUNDARY FROM THUNDERSTORMS OVERNIGHT. THE HRRR SHOWS THESE STORMS SLOW PROGESSING EAST THIS AFTERNOON BUT DECREASING IN INTENSITY. THE MODELS SUGGEST THE STORMS SHOULD FALL APART BEFORE REACHING THE I-71 CORRIDOR. I HAVE PLACED SCATTERED POPS IN THE FORECAST FOR AREAS WEST OF I-71. THE LAKE BREEZE IS GENERATING A FEW SHOWERS OVER NORTHWEST PA. BASED ON CURRENT SATELLITE IMAGERY THESE SHOWERS COULD ALSO EXTENDED INTO NORTHEAST OHIO. I WILL PLACE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THESE AREAS. . && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... A COLD FRONT IS EXPECTED TO MOVE ACROSS THE FORECAST AREA ON SUNDAY. THE UPPER LEVEL SUPPORT WITH THIS FRONT IS FAIRLY WEAK BUT THERE IS PLENTY OF INSTABILITY IN THE LOWER ATMOSPHERE. DEW POINTS IN THE 70S ARE WIDESPREAD OVER MUCH OF THE FORECAST AREA. MODEL GUIDANCE VARIES SLIGHTLY WITH THE POPS ON SUNDAY WITH THE PASSAGE OF THE FRONT RANGING BETWEEN 30 TO 60 PERCENT. I AM LEANING TOWARD THE HIGHER POP RANGE WITH THE HIGH DEWPOINT UNSTABLE AIR MASS. SHOWERS AND THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAIN AND ISOLATED FLASH FLOODING IS NOT OUT OF THE QUESTION. I DO NOT BELIEVE THE THREAT IS WIDESPREAD ENOUGH TO WARRANT A FLASH FLOOD WATCH BUT WE WILL MONITOR THE SITUATION. HIGH PRESSURE WILL BRIEFLY BUILD OVER THE REGION ON MONDAY. ANOTHER COLD FRONT WILL MOVE THROUGH THE FORECAST AREA ON TUESDAY. I WILL KEEP THE THUNDERSTORM PROBABILITIES IN THE SCATTERED CATEGORY FOR TUESDAY. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... HIGH PRESSURE LOOKS TO BE IN CONTROL OF THE WEATHER ACROSS THE REGION WEDNESDAY THROUGH FRIDAY. HOWEVER WE WILL NEED TO MONITOR THE LAKE BREEZE THURSDAY INTO FRIDAY FOR THE POTENTIAL FOR SOME ISOLATED CONVECTION. CHANCES ARE LOW ENOUGH TO KEEP FROM THE ZONES FOR NOW. OTHERWISE PARTLY CLOUDY/MOSTLY CLEAR CONDITIONS ARE ANTICIPATED. THE COOL DAY OF THE LONG TERM WILL BE WEDNESDAY WITH HIGHS RANGING FROM THE MID 70S TO LOWER 80S. WARMER THURSDAY AND FRIDAY WITH HIGHS VERY CLOSE TO SEASONAL AVERAGES. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... OUTFLOW FROM CONVECTIVE ACTIVITY OVER MICHIGAN WILL AT LEAST MOVE ACROSS NW OHIO THIS AFTERNOON. MODELS HAVE VERY POOR HANDLE ON THE EVOLUTION OF THE THUNDERSTORMS INTO THE EVENING. HAVE PLACED THE MAIN EMPHASIS OF THE CONVECTION TO AN AREA NEAR AND WEST OF A KCLE TO KMFD LINE THROUGH AROUND 00Z. THINKING IS THAT THE EASTERN TAF SITES MAY REMAIN DRY BUT WILL CONTINUE TO MONITOR CLOSELY AND ADJUST AS NEEDED. IFR CONDITIONS ARE ANTICIPATED WITH THE STRONGER THUNDERSTORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AS WELL. AFTER THESE LEADING THUNDERSTORMS DECREASE AROUND SUNSET OUR ATTENTION WILL BE BACK TO THE CENTRAL GREAT LAKES AGAIN AS WE AWAIT ANOTHER MCS TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL IMPACT THE REGION SUNDAY NIGHT INTO MONDAY. OUTFLOW AND OVERALL BETTER LOW LEVEL FLOW ON SUNDAY SHOULD BE ENOUGH FOR THUNDER TO REDEVELOP BY LATE MORNING ACROSS NW OHIO. WINDS WILL GENERALLY BE FROM THE SOUTHWEST AT 10 TO 15 KNOTS BUT MUCH STRONGER IN AND NEAR THUNDERSTORMS. OUTLOOK...AREAS OF NON VFR IN SHRA AND TSRA SUNDAY INTO MONDAY THEN MORE ISOLATED TUE AND WED. && .MARINE... POTENTIAL FOR SOME THUNDERSTORMS TO MOVE ACROSS THE LAKE OVERNIGHT INTO SUNDAY AHEAD OF COLD FRONT. THIS WEAK COLD FRONT WILL CROSS LAKE ERIE LATE SUNDAY NIGHT INTO MONDAY MORNING WITH A BRIEF PERIOD OF NORTHERLY WINDS. ANOTHER WEAK FRONT WILL MOVE ACROSS THE REGION MONDAY NIGHT. HIGH PRESSURE WILL FINALLY RETURN TO THE REGION ON WEDNESDAY AND PERSIST INTO THURSDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...GARNET NEAR TERM...GARNET SHORT TERM...GARNET LONG TERM...MULLEN AVIATION...MULLEN MARINE...MULLEN
Hazardous weather outlook, Jul 18, 4:19 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 419 PM EDT SAT JUL 18 2015 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-192030- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 419 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING MAY APPROACH OR EXCEED SEVERE LIMITS. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY THREATS IN ADDITION TO LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-192030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 419 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING MAY APPROACH OR EXCEED SEVERE LIMITS. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 1:51 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
151 PM EDT SAT JUL 18 2015
OHZ003-006-007-181845-
LUCAS-OTTAWA-WOOD-
151 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WOOD...LUCAS
AND OTTAWA COUNTIES...
AT 147 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR IDA MICHIGAN TO 6 MILES SOUTHEAST OF MORENCI
MICHIGAN TO NEAR PAYNE OHIO...AND MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS THAT WILL BE IMPACTED THROUGH 245 PM INCLUDE...TOLEDO...
BOWLING GREEN...PERRYSBURG...OREGON...SYLVANIA...ROSSFORD...
WATERVILLE...NORTHWOOD...WHITEHOUSE...HOLLAND...WESTON...WALBRIDGE...MILLBURY...
HASKINS...GRAND RAPIDS... TONTOGANY...CLAY CENTER AND BERKEY.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
4169 8343 4169 8335 4171 8334 4164 8323
4174 8311 4169 8316 4163 8320 4133 8373
4120 8388 4121 8388
TIME...MOT...LOC 1747Z 321DEG 25KT 4191 8353 4167 8411 4109 8478
THOMPSONSpecial weather statement, Jul 18, 3:03 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
303 PM EDT SAT JUL 18 2015
OHZ003-006>008-017-181945-
LUCAS-HANCOCK-OTTAWA-WOOD-SANDUSKY-
303 PM EDT SAT JUL 18 2015
AT 252 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM NEAR LUNA PIER MICHIGAN TO NEAR NORTHWOOD OHIO TO NEAR
OTTOVILLE OHIO MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
THE STORMS SHOULD REACH A LINE FROM OAK HARBOR TO BOWLING GREEN TO SOUTHWEST OF FINDLAY
NEAR BENTON RIDGE AROUND 4PM AND IF THEY HOLD TOGETHER FROM SANDUSKY TO TIFFIN TO
UPPER SANDUSKY AROUND 6PM.
THOSE ATTENDING OUTDOOR ACTIVITIES SHOULD PREPARE FOR THE EXPECTED WEATHER
CONDITIONS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4145 8388 4156 8360 4173 8349 4173 8346
4170 8346 4169 8343 4169 8335 4171 8334
4164 8323 4163 8318 4174 8311 4163 8317
4161 8316 4152 8321 4138 8365 4098 8387
TIME...MOT...LOC 1852Z 278DEG 13KT 4178 8337 4156 8350 4139 8395 4089
8425
THOMPSONSpecial weather statement, Jul 18, 3:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT SAT JUL 18 2015
OHZ017-027-182015-
HANCOCK-WYANDOT-
335 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WYANDOT AND
HANCOCK COUNTIES...
AT 332 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR
MCCOMB TO BLUFFTON...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BLUFFTON...MCCOMB...ARLINGTON...RAWSON...VANLUE...
MARSEILLES...CAREY...MOUNT BLANCHARD...WHARTON...BENTON RIDGE...
JENERA...MOUNT CORY...KIRBY AND WILLIAMSTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4114 8388 4092 8331 4069 8334 4069 8343
4070 8344 4071 8349 4076 8350 4081 8350
4082 8351 4082 8388
TIME...MOT...LOC 1932Z 303DEG 25KT 4104 8383 4081 8386 4069 8399 4063
8415
MULLENSpecial weather statement, Jul 18, 4:00 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
400 PM EDT SAT JUL 18 2015
OHZ017-018-027-182045-
HANCOCK-WYANDOT-SENECA-
400 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SENECA...NORTHEASTERN
WYANDOT AND NORTHEASTERN HANCOCK COUNTIES...
AT 359 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF FOSTORIA TO NEAR ARCADIA TO
FINDLAY...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FINDLAY...TIFFIN...FOSTORIA...NORTH BALTIMORE...MCCOMB...GREEN
SPRINGS...BLOOMVILLE...SYCAMORE...ARCADIA...VAN BUREN...NEW RIEGEL...
CAREY...ATTICA...BLOOMDALE...BETTSVILLE...REPUBLIC...BAIRDSTOWN...
FLAT ROCK...KANSAS AND BASCOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4112 8381 4117 8371 4117 8342 4125 8342
4125 8284 4100 8283 4099 8311 4084 8312
TIME...MOT...LOC 1959Z 290DEG 21KT 4120 8329 4110 8357 4106 8362
MULLENSpecial weather statement, Jul 18, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
421 PM EDT SAT JUL 18 2015
PAZ003-182100-
CRAWFORD-
421 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CRAWFORD COUNTY...
AT 421 PM EDT...A STRONG THUNDERSTORM WAS NEAR RICEVILLE...OR 18
MILES NORTH OF OIL CITY...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...RICEVILLE...HYDETOWN AND CENTERVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4162 7982 4161 7983 4163 7989 4165 7988
4180 7982 4178 7961 4162 7961
TIME...MOT...LOC 2021Z 286DEG 16KT 4170 7976
LOMBARDYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:51 PM EDT | Special Weather Statement | CLE | Lucas | 54 min |
| Jul 18, 3:03 PM EDT | Special Weather Statement | CLE | Lucas | 42 min |
| Jul 18, 3:35 PM EDT | Special Weather Statement | CLE | Hancock | 40 min |
| Jul 18, 4:00 PM EDT | Special Weather Statement | CLE | Seneca | 45 min |
| Jul 18, 4:57 PM EDT | Special Weather Statement | CLE | Crawford, Knox, Marion, Morrow | 63 min |
Nearby
Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.